Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Nov 18, 2021, 4:48 PM EST for Miami-Dade County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2021, 4:48 PM EST (21:48 UTC)
- Expired
- Nov 18, 2021, 5:30 PM EST
- In force
- 42 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 27 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.8 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
255
WWUS82 KMFL 182148
SPSMFL
Special Weather Statement
National Weather Service Miami FL
448 PM EST Thu Nov 18 2021
FLZ071>074-172-173-182230-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
448 PM EST Thu Nov 18 2021
...Strong thunderstorms will impact portions of northern Miami-Dade
and southern Broward Counties through 530 PM EST...
At 448 PM EST, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from West Park to Key Biscayne. Movement was west at 15
mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar,
Davie, Miami Beach, Sunrise, Coral Gables, Key Biscayne, South Miami,
Surfside, Miami Gardens, Virginia Key, Hallandale, Kendall, Weston,
North Miami and Doral.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2564 8009 2560 8052 2613 8053 2608 8009
2565 8008
TIME...MOT...LOC 2148Z 084DEG 15KT 2596 8019 2571 8018
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
RAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Nov 18, 3:21 PM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Nov 18, 3:21 PM EST, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Miami FL 321 PM EST Thu Nov 18 2021 ...Wet Conditions Continue Through This Weekend Especially Eastern Areas... ...Drier And Cooler Weather Middle of Next Week Behind Passage of Strong Cold Front Early Next Week... .SHORT TERM... (Today through Friday) A mid/upper level disturbance (characterized by vorticity maxima within a larger gyre) continues to propagate northward from the Florida Straits. In association with this a feature, a deepening moist layer and dense convective cloud coverage will impinge on South Florida. This will favor widespread showers and isolated to scattered thunderstorms today through the evening. With precipitable water indices around 2.0 inches and modest synoptic-scale forcing for ascent, heavy rainfall will be possible across all of South Florida today. Mesoscale/microscale factors may favor enhanced rainfall rates and slow-moving storms, which could lead to localized flooding for affected locations. Rainfall presently encompasses the western half of the region, though this will gradually spread across the entire region as the day unfolds. Moist atmospheric profiles (favorable for water loading) and effective bulk shear values spanning 25-40 kt may allow for semi-organized convection capable of producing enhanced wind gusts. With that said, dense cloud coverage will limit CAPE values and mid-level lapse rates, which will likely limit even the strongest wind gusts to sub-severe thresholds (less than 50 kt). The aforementioned upper disturbance will continue to progress northward with time, while a mid-level impulse over the NE Gulf of Mexico quickly treks east/southeast towards S-Central Florida. These features will phase, maintaining sufficient synoptic-scale forcing in the form of differential cyclonic vorticity advection/modest SFC- 700 hPa warm air advection across the eastern half of South Florida. As a result, scattered/numerous shower and thunderstorm chances may continue across much of the east coast tomorrow. Flooding continues to be the primary concern going forward, as recently saturated and poorly-drained locations will need to be closely monitored going forward into the weekend. Temperatures remain seasonable, though conditions will feel muggy and humid. Dense cloud coverage will limit maximum temperatures generally in the upper 70s/lower 80s, while dewpoint will creep up into the lower 70s. .LONG TERM... (This Weekend) The deep tropical moisture will remain over South Florida this weekend, as the mid to upper level disturbance stalls out over the region, as a low to mid level trough over the Bahamas moves westward and stalls over the eastern areas of South Florida. This will keep the high chance of POPs over the east coast metro areas tapering down to isolate POPs over the west coast metro areas this weekend. The PWAT values will also remain high over the eastern areas of South Florida this weekend around 1.7 to 1.9 inches which is near the 90th percentile range for this time of year. Therefore, there could also be some heavy rainfall over the eastern areas of South Florida this weekend. Highs will be around 80 each day this weekend with lows in the 60s each night. The only exception is over the east coast metro areas where the lows will be around 70 each night. (Thanksgiving Week) A strong cold front will be moving southward down the Sunshine States early next week and through South Florida Monday night. This front will push the deep tropical moisture to the east into the Atlantic waters and allow for much cooler and drier air to work into the region middle of next week behind the passage of the strong cold front. The front itself will be mainly a dry frontal passage with only some showers along the front. Therefore, POPs on Monday will be in the slight chance range except low end chance over the east coast metro areas. The weather for rest Thanksgiving week will be dry. Highs on Monday will be in the 80s ahead of the front, but then fall into the 50s Monday night over most areas with the passage of the front. The only area that could fall into the upper 40s Monday night will be west of Lake Okeechobee. Highs on Tuesday will only get up into the 60s over South Florida. Tuesday night will be coolest night next week with lows in the 40s over most of South Florida except lower to mid 50s over the east coast metro areas. Highs will then slowly warm up through rest of Thanksgiving week and by Thanksgiving day the highs should be in the mid to upper 70s over most areas. Lows will also slowly warm up and be 50s over most areas Thanksgiving night except lower to mid 60s east coast metro areas. && .AVIATION(18Z TAFS)... Conditions will gradually deteriorate, as an upper disturbance increases shower and thunderstorm chances across the region. VFR conditions presently prevail, however intermittent MVFR/IFR conditions will be possible across all terminals through roughly 02-04Z in association with convection. Short-fused TEMPOs may be needed for low-predictability IFR/LIFR conditions. Winds generally E/ESE around 10 kt, with a gradual NE shift by early morning tomorrow. && .MARINE... Breezy easterly flow is maintained over the local waters, as SCEC conditions remain intact for the Atlantic waters. Pressure gradient tightens this weekend ahead of an approaching front, which may result in hazardous conditions for small craft over the Atlantic waters. Scattered to numerous shower and thunderstorm chances will continue over all waters this afternoon, and will continue through the weekend for the Atlantic waters. Elevated winds and seas may become realized near any ongoing showers and/or thunderstorms. The winds and seas will relax on Monday with the passage of the strong cold front, but then quickly become hazardous for the middle of next Thanksgiving week. && .BEACHES... Hazardous beach conditions continue for the Atlantic beaches, as modest east/northeasterly flow continues to preside. This will allow for the continuation for a high risk of rip currents through at least Friday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Miami 72 81 73 81 / 80 70 50 70 West Kendall 71 81 71 82 / 80 70 50 60 Opa-Locka 71 81 72 81 / 80 70 50 70 Homestead 70 80 71 81 / 80 70 50 70 Fort Lauderdale 71 79 73 80 / 80 70 60 70 N Ft Lauderdale 71 79 73 80 / 80 70 60 70 Pembroke Pines 70 80 71 81 / 80 70 50 70 West Palm Beach 70 79 71 80 / 80 70 60 70 Boca Raton 71 79 72 81 / 80 70 60 70 Naples 69 80 68 82 / 60 60 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Saturday evening for FLZ168-172-173. AM...None. GM...None. && Tonight/Friday and Aviation/Marine...Bhatti Friday Night through Thursday...BNB Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Nov 18, 3:45 PM EST, 1 hour 3 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 345 PM EST Thu Nov 18 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 191445- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 345 PM EST Thu Nov 18 2021 ...Localized Flooding Possible For Metro Portions Of South Florida... ...Scattered to Numerous Showers and Thunderstorms Today... ...High Risk For Rip Currents Along Atlantic Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Flooding: Heavy rainfall may lead to localized flooding across portions of the east coast and west coast metropolitan areas. Thunderstorms: Scattered to numerous showers and thunderstorms will be possible across South Florida through this evening. Rip currents: There is a high risk of rip currents for all Atlantic beaches. Waterspouts: A waterspout threat exists for all of the local waters through at least this evening. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY An elevated risk of rip currents will continue along the Atlantic beaches throughout the rest of the week and may linger into the upcoming weekend. There is potential for heavy rainfall on Friday as well, which could lead to localized flooding. The greatest risk will be for recently saturated locations along the east coast. Elevated winds and seas may result in hazardous marine conditions at times for small craft operators across the local Atlantic and Gulf waters for tomorrow and into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however individual spotters are encouraged to report flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Nov 18, 1:04 PM EST, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Miami FL
104 PM EST Thu Nov 18 2021
FLZ073-075-173-174-181900-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
104 PM EST Thu Nov 18 2021
...Strong thunderstorms will impact portions of southern Mainland
Monroe and southern Miami-Dade Counties through 200 PM EST...
At 104 PM EST, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Ocean Reef to 6
miles southeast of Royal Palm Ranger to near Mahogany Hammock. These
storms were nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Homestead, Turkey Point, Homestead General Airport, Homestead Miami
Speedway, The Redland, Florida City, Everglades National Park, Royal
Palm Ranger, Mahogany Hammock, Pa-Hay-
Okee Overlook, Homestead Bayfront Park and Leisure City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2518 8062 2520 8068 2521 8092 2549 8106
2551 8050 2537 8015 2528 8020 2535 8027
2529 8032 2521 8050 2520 8050 2521 8057
2522 8056 2523 8052 2524 8054 2523 8054
2524 8055 2518 8061
TIME...MOT...LOC 1804Z 149DEG 4KT 2526 8022 2535 8051 2535 8091
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BaxterSpecial weather statement, Nov 18, 1:53 PM EST, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Miami FL
153 PM EST Thu Nov 18 2021
FLZ073>075-173-174-182000-
Mainland Monroe FL-Metropolitan Miami Dade FL-Far South Miami-
Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
153 PM EST Thu Nov 18 2021
...Strong thunderstorms will impact portions of southern Miami-Dade
County through 300 PM EST...
At 153 PM EST, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Royal Palm Ranger to near Turkey Point to 7 miles
southeast of Ocean Reef. Movement was northwest at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Homestead, Homestead Miami Speedway, Black Point, Homestead General
Airport, The Redland, Turkey Point, Florida City, Homestead Base,
Naranja, Richmond West, Country Walk, Leisure City, Cutler Bay, Zoo
Miami, Goulds, West Perrine, Princeton, Royal Palm Ranger, Mahogany
Hammock and Pa-Hay-Okee Overlook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2515 8080 2537 8087 2560 8087 2566 8056
2558 8012 2552 8009 2529 8020 2535 8027
2530 8039 2520 8050 2524 8053 2521 8057
2524 8055 2524 8057 2518 8061 2520 8061
2518 8066 2516 8065
TIME...MOT...LOC 1853Z 147DEG 11KT 2531 8062 2538 8038 2525 8018
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RAGSpecial weather statement, Nov 18, 3:17 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Miami FL
317 PM EST Thu Nov 18 2021
FLZ073-074-173-174-182100-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
317 PM EST Thu Nov 18 2021
...Strong thunderstorms will impact portions of southern and central
Miami-Dade County through 400 PM EST...
At 316 PM EST, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Kendale Lakes to Homestead Base to 9 miles east
of Black Point. Movement was northwest at 15 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miami, Homestead, Coral Gables, Key Biscayne, South Miami, Homestead
Miami Speedway, Black Point, The Redland, Turkey Point, Virginia Key,
Kendall, Doral, Pinecrest, Miami Springs, Sweetwater, Florida City,
West Miami, Westchester, Naranja and Glenvar Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2560 8013 2552 8009 2528 8020 2533 8026
2535 8027 2534 8027 2529 8033 2529 8040
2526 8040 2528 8041 2526 8042 2526 8043
2524 8043 2525 8047 2586 8054 2581 8029
2574 8010 2565 8008
TIME...MOT...LOC 2016Z 139DEG 14KT 2573 8044 2549 8040 2551 8018
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RAGSpecial weather statement, Nov 18, 4:48 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
448 PM EST Thu Nov 18 2021
FLZ071>074-172-173-182230-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
448 PM EST Thu Nov 18 2021
...Strong thunderstorms will impact portions of northern Miami-Dade
and southern Broward Counties through 530 PM EST...
At 448 PM EST, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from West Park to Key Biscayne. Movement was west at 15
mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar,
Davie, Miami Beach, Sunrise, Coral Gables, Key Biscayne, South Miami,
Surfside, Miami Gardens, Virginia Key, Hallandale, Kendall, Weston,
North Miami and Doral.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2564 8009 2560 8052 2613 8053 2608 8009
2565 8008
TIME...MOT...LOC 2148Z 084DEG 15KT 2596 8019 2571 8018
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 1:04 PM EST | Special Weather Statement | MFL | Miami-Dade | 56 min |
| Nov 18, 1:53 PM EST | Special Weather Statement | MFL | Miami-Dade | 67 min |
| Nov 18, 2:23 PM EST | Special Marine Warning | MFL | 97 min | |
| Nov 18, 3:00 PM EST | Areal Flood Advisory | MFL | Miami-Dade | 5 hr |
| Nov 18, 3:04 PM EST | Special Marine Warning | MFL | 56 min | |
| Nov 18, 3:17 PM EST | Special Weather Statement | MFL | Miami-Dade | 43 min |
| Nov 18, 4:21 PM EST | Areal Flood Advisory | MFL | Broward, Miami-Dade | 4 hr |
| Nov 18, 5:39 PM EST | Flash Flood Warning | MFL | Miami-Dade | 4 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.